Herman's last geometric theorem
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 42 (2009) no. 2, pp. 193-219.

We present a proof of Herman’s Last Geometric Theorem asserting that if F is a smooth diffeomorphism of the annulus having the intersection property, then any given F-invariant smooth curve on which the rotation number of F is Diophantine is accumulated by a positive measure set of smooth invariant curves on which F is smoothly conjugated to rotation maps. This implies in particular that a Diophantine elliptic fixed point of an area preserving diffeomorphism of the plane is stable. The remarkable feature of this theorem is that it does not require any twist assumption.

Nous présentons une preuve du dernier théorème géométrique d’Herman qui affirme que, si un difféomorphisme F de l’anneau possède la propriété d’intersection, alors toute courbe C F-invariante, sur laquelle le nombre de rotation de F est diophantien, est accumulée par un ensemble de mesure positive de courbes invariantes C sur lesquelles F est C -conjuguée à une rotation. Ceci implique en particulier la stabilité des points fixes elliptiques diophantiens des difféomorphismes du plan qui préservent l’aire. Le caractère remarquable de ce théorème est qu’il ne requiert aucune condition de torsion.

DOI: 10.24033/asens.2093
Classification: 37J40,  37J10,  37E30,  70H14,  70H08
Keywords: Birkhoff normal forms, KAM theory, invariant curves, Whitney dependence, stability of elliptic fixed, disk diffeomorphisms
@article{ASENS_2009_4_42_2_193_0,
     author = {Fayad, Bassam and Krikorian, Rapha\"el},
     title = {Herman's last geometric theorem},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     pages = {193--219},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 42},
     number = {2},
     year = {2009},
     doi = {10.24033/asens.2093},
     zbl = {1175.37062},
     mrnumber = {2518076},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/asens.2093/}
}
TY  - JOUR
AU  - Fayad, Bassam
AU  - Krikorian, Raphaël
TI  - Herman's last geometric theorem
JO  - Annales scientifiques de l'École Normale Supérieure
PY  - 2009
DA  - 2009///
SP  - 193
EP  - 219
VL  - Ser. 4, 42
IS  - 2
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/asens.2093/
UR  - https://zbmath.org/?q=an%3A1175.37062
UR  - https://www.ams.org/mathscinet-getitem?mr=2518076
UR  - https://doi.org/10.24033/asens.2093
DO  - 10.24033/asens.2093
LA  - en
ID  - ASENS_2009_4_42_2_193_0
ER  - 
%0 Journal Article
%A Fayad, Bassam
%A Krikorian, Raphaël
%T Herman's last geometric theorem
%J Annales scientifiques de l'École Normale Supérieure
%D 2009
%P 193-219
%V Ser. 4, 42
%N 2
%I Société mathématique de France
%U https://doi.org/10.24033/asens.2093
%R 10.24033/asens.2093
%G en
%F ASENS_2009_4_42_2_193_0
Fayad, Bassam; Krikorian, Raphaël. Herman's last geometric theorem. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 42 (2009) no. 2, pp. 193-219. doi : 10.24033/asens.2093. http://www.numdam.org/articles/10.24033/asens.2093/

[1] D. V. Anosov & A. B. Katok, New examples in smooth ergodic theory. Ergodic diffeomorphisms, Trudy Moskov. Mat. Obšč. 23 (1970), 3-36. | MR | Zbl

[2] J.-B. Bost, Tores invariants des systèmes dynamiques hamiltoniens (d'après Kolmogorov, Arnolʼd, Moser, Rüssmann, Zehnder, Herman, Pöschel,...), Seminaire Bourbaki, vol. 1984/85, Astérisque 133-134 (1986), 113-157. | Numdam | MR | Zbl

[3] C. Q. Cheng & Y. S. Sun, Existence of invariant tori in three-dimensional measure-preserving mappings, Celestial Mech. Dynam. Astronom. 47 (1989/90), 275-292. | MR | Zbl

[4] B. Fayad & M. Saprykina, Weak mixing disc and annulus diffeomorphisms with arbitrary Liouville rotation number on the boundary, Ann. Sci. École Norm. Sup. 38 (2005), 339-364. | Numdam | MR | Zbl

[5] J. Féjoz, Démonstration du ‘théorème d'Arnold' sur la stabilité du système planétaire (d'après Herman), Ergodic Theory Dynam. Systems 24 (2004), 1521-1582. | MR | Zbl

[6] R. S. Hamilton, The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. (N.S.) 7 (1982), 65-222. | MR | Zbl

[7] M. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Publ. Math. I.H.É.S. 49 (1979), 5-233. | Numdam | Zbl

[8] M. Herman, Some open problems in dynamical systems, in Proceedings of the International Congress of Mathematicians, Vol. II (Berlin, 1998), Doc. Math., 1998, 797-808. | MR | Zbl

[9] R. Krikorian, Réductibilité des systèmes produits-croisés à valeurs dans des groupes compacts, Astérisque 259 (1999). | Zbl

[10] J. Moser, Stable and random motions in dynamical systems. With special emphasis on celestial mechanics, Annals of Mathematics studies 77, Princeton University Press, Princeton, 1973. | MR | Zbl

[11] H. Rüssmann, Stability of elliptic fixed points of analytic area-preserving mappings under the Bruno condition, Ergodic Theory Dynam. Systems 22 (2002), 1551-1573. | MR | Zbl

[12] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, 1970. | MR | Zbl

[13] Z. Xia, Existence of invariant tori in volume-preserving diffeomorphisms, Ergodic Theory Dynam. Systems 12 (1992), 621-631. | MR | Zbl

[14] J.-C. Yoccoz, Conjugaison différentiable des difféomorphismes du cercle dont le nombre de rotation vérifie une condition diophantienne, Ann. Sci. École Norm. Sup. 17 (1984), 333-359. | Numdam | MR | Zbl

[15] J.-C. Yoccoz, Travaux de Herman sur les tores invariants, Séminaire Bourbaki, vol. 1991/92, exp. no 754, Astérisque 206 (1992), 311-344. | Numdam | MR | Zbl

Cited by Sources: